Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 34, NWS Atlanta, GA

April 24, 2018Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 10:07 AM EDT for Forsyth County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2018, 10:07 AM EDT (14:07 UTC)
Expired
Apr 24, 2018, 6:36 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.21 ft at Apr 23, 2018, 4:00 PM EDT.

actionminormoderate51004/2404/25
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

702 
WGUS42 KFFC 241407
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1007 AM EDT Tue Apr 24 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-241950-
/O.NEW.KFFC.FL.W.0034.180424T1407Z-180424T1950Z/
/CMGG1.1.ER.180424T1341Z.180424T1345Z.180424T1350Z.UU/
1007 AM EDT Tue Apr 24 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From this morning until this afternoon.
* At 9 AM Tuesday the stage was 6 feet...and rising.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by the afternoon.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
3 follow-up statements
995 
WGUS82 KFFC 241701
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
101 PM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Big Creek near Cumming affecting Forsyth County 

 
GAC047-TNC065-250701-
/O.EXT.KFFC.FL.W.0033.000000T0000Z-180425T1342Z/
/WCKG1.1.ER.180424T1031Z.180424T1630Z.180425T0742Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 11.6 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11 feet.
* The creek will continue to fall to below flood stage by early 
  tomorrow.
* At 11 feet...Flood Stage was reached. Minor flooding began of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek is ongoing further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

GAC083-TNC065-250701-
/O.EXT.KFFC.FL.W.0026.000000T0000Z-180425T1200Z/
/ENGG1.1.ER.180423T0459Z.180424T0430Z.180425T0600Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Lookout Creek near New England.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 14 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* At 13 feet...Minor flooding expanded along Sells Lane in Trenton...Mason Road near Rising        
  Fawn...and Creek Road near New England. All these roads will be closed. Also minor flooding expanded much further downstream as the creek crosses the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC313-250701-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180427T0849Z/
/CHCG1.1.ER.180424T1118Z.180426T0600Z.180427T0249Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until late Thursday night...The Flood 
Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until late Thursday night.
* At 12 PM Tuesday the stage was 17 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.7 feet by early Thursday 
  morning. The river will fall below flood stage Thursday before 
  midnight.
* At 16.0 feet...Minor flooding began. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank began to flood.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC117-250227-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-180425T0227Z/
/CMGG1.1.ER.180424T1341Z.180424T1745Z.180424T2027Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Big Creek near Cumming.
* Until this evening.
* At 11 AM Tuesday the stage was 6.2 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6 feet.
* At 6 feet...Flood stage was reached. Minor flooding expanded 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  began to flood. The areas under the Georgia 400 Highway and 
  McFarland Road would be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road would be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
808 
WGUS82 KFFC 241845
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
245 PM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Cumming affecting Forsyth County 

 
GAC117-250121-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-180425T0121Z/
/CMGG1.1.ER.180424T1341Z.180424T1645Z.180424T1921Z.UU/
245 PM EDT Tue Apr 24 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Big Creek near Cumming.
* Until this evening.
* At 1 PM Tuesday the stage was 6.2 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast to 
  continue.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At 6 feet...Flood stage was reached. Minor flooding would expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  would begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road would be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road would be covered with 
  around two feet of water. 
 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
321 
WGUS82 KFFC 242236
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
636 PM EDT Tue Apr 24 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-242306-
/O.CAN.KFFC.FL.W.0034.000000T0000Z-180425T0121Z/
/CMGG1.1.ER.180424T1341Z.180424T1645Z.180424T1900Z.UU/
636 PM EDT Tue Apr 24 2018

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes effect immediately.
* Until this evening.
* At 6PM Tuesday the stage was 4.5 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 7:30 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 24, 7:30 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
730 AM EDT Tue Apr 24 2018

...updated for 12z aviation discussion...

.AVIATION...
12Z Update...
IFR to occassional LIFR cig and vsby conditions plague northern
GA sites this morning with some sub ovc005 cigs and vsby of 1/2 to
1sm at a few sites...however expect conditions to improve through
IFR to MVFR Cigs by 18z as some drier air works into the low
levels. Surface low over central GA will shift east resulting in
winds maintaining a west to northwest heading through the day into
the overnight tonight. Some SHRA development is possible this
afternoon however much less coverage is expected with no TS
anticipated either...have included a tempo group at most north GA
sites for shra this afternoon. Otherwise VFR conditions become
more prevalent this afternoon and evening.

//ATL
Confidence...12Z Update...

high on all elements

30

&&

.PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/

SHORT TERM /Today through Wednesday/...

Short term period will be dominated by the slow moving cutoff
upper level low located over Nashville TN. Winds should slowly
shift out of the west for most of the area...but should be light.
With all the rain and high RH airmass trapped in the low levels,
some patchy fog may develop through the early morning hours and
have included in the grids. Will need to watch for possibility of
more widespread formation and possibly SPS or
Advisory..particularly North and Northeast GA. As the low slowly
works east, some drier air in the mid levels will work in from the
west and southwest for areas generally south of I20. North GA
looks to be socked in clouds and dreary weather for another day as
the low slowly traverses east Tuesday. With some daytime heating
Tue afternoon, showers should pop up across the area with chances
increasing the further north you go and closer to the upper low
which is supported by most of the short terms CAMS. Best chances
appear in the 1pm to 5pm timeframe but will generally be limited
to chance for now.

Wednesday appears to be a recovery day with a short wave ridge
moving over ahead of another digging trough.  Near normal temps but
pleasant conditions expected.

30

LONG TERM /Wednesday Night through Monday/...

Active wave train pattern continues through the fcst period with
the main focus on the strength and timing of two shortwaves. The
first is with pretty good model consensus/consistency on swinging
through the area for Thursday. Have raised pops to likely for most
of CWA and included slight chance thunder mention given some
progged elevated instability (also how sensitive the environment
can be given any cloud breaks and increasing solar angle for this
time of year). Low level shear is lacking though deep layer values
are marginal enough to where we will need to monitor any
strong/severe potential for more organized convection or enhanced
updrafts. Should not be as much of a flooding/heavy rain issue
given how progressive it looks to be.

Next wave could be a bit less in amplitude though guidance has
less agreement on how far south the piece of energy digs or if it
cuts off going into late Friday/early Saturday. Carried general
slight pops until more confidence is reached or moisture return
increases.

The weekend for now looks pleasant and ridge dominated. Temps
rebound to back above normal with even upper 70s for most areas
Sunday/Monday.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  53  74  53 /  30  20   0  20
Atlanta         69  54  70  54 /  30  20   0  20
Blairsville     64  50  64  47 /  60  40  10  20
Cartersville    68  52  69  51 /  30  20   5  30
Columbus        73  56  74  55 /  10  10   0  10
Gainesville     67  54  70  52 /  40  20   5  20
Macon           73  54  75  53 /  10  10   0  10
Rome            69  53  69  51 /  30  20   5  30
Peachtree City  70  53  71  52 /  20  20   0  20
Vidalia         76  58  77  58 /  10   5   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....22
AVIATION...30
Hazardous weather outlook, Apr 24, 4:03 AM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
403 AM EDT Tue Apr 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
403 AM EDT Tue Apr 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Several disturbances look to push across the area this week
- the first on Thursday and the second possible for late Friday
into Saturday. For now have included a slight chance of
thunderstorms with the Thursday system. There is still uncertainty
on timing and strength of these systems so please monitor future
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 24, 10:03 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     1 NW VIDALIA            32.23N  82.43W
04/23/2018                   TOOMBS             GA   EMERGENCY MNGR

            TOOMBS COUNTY EMERGENCY MANAGER REPORTED ROOF DAMAGE TO
            VIDALIA HIGH SCHOOL ALONG WITH A FEW TREES DOWN NEAR
            INTERSECTION OF HWY 292 AND FOWLER STREET.

&&

EVENT NUMBER FFC1800094

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:00 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:45 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:53 PM EDTSpecial Weather StatementFFCWarren52 min
Apr 23, 8:55 PM EDTSpecial Weather StatementFFCGlascock50 min
Apr 23, 8:58 PM EDTSpecial Weather StatementFFCTelfair32 min
Apr 23, 9:11 PM EDTSpecial Weather StatementFFCWilkes49 min
Apr 23, 9:42 PM EDTSpecial Weather StatementFFCTelfair48 min
Apr 23, 9:43 PM EDTSpecial Weather StatementFFCGlascock47 min
Apr 23, 9:46 PM EDTSpecial Weather StatementFFCWarren29 min
Apr 23, 9:58 PM EDTSpecial Weather StatementFFCWilkes47 min
Apr 23, 10:14 PM EDTSpecial Weather StatementFFCMontgomery, Toombs46 min
Apr 23, 10:54 PM EDTSpecial Weather StatementFFCEmanuel, Toombs51 min
Apr 23, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Apr 24, 1:43 AM EDTRiver Flood WarningFFCDeKalb2 hr
Apr 24, 4:55 AM EDTRiver Flood WarningFFCWhitfield71 hr
Apr 24, 5:34 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 24, 6:58 AM EDTRiver Flood WarningFFCCatoosa42 hr
Apr 24, 3:07 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Apr 24, 3:56 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding15 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.